Bilateral patellar tendon rupture on lupus undergoing corticosteroids: a case report

Patellar tendon rupture is a rare condition, especially when it is bilateral. The most frequent associated pathologies are systemic lupus erythematosus, chronic renal failure, or treatments like corticosteroid...
Source: BMC Musculoskeletal Disorders - Category: Orthopaedics Authors: Tags: Case report Source Type: research

Related Links:

Iran J Kidney Dis. 2021 May;15(3):169-176.ABSTRACTINTRODUCTION: LN is an important complication affecting the prognosis of SLE. We retrospectively analysed the influence of thrombotic microangiopathy (TMA) on LN, identified risk factors of TMA in LN and renal failure in LN-TMA, and evaluated the availability of plasmapheresis.METHODS: After balancing epidemiological characteristics and pathological types between groups, 127 patients (LN-TMA:42, LN:85) were included. After consulting medical records and followup data, we used the corresponding statistical methods, such as chi-squared test and Student's t-test, to compare di...
Source: Iranian Journal of Kidney Diseases - Category: Urology & Nephrology Authors: Source Type: research
We describe a patient who had developed hypercalcemic crisis, with altered mental status and renal failure, one year following aggressive corticosteroid-therapy for lupus nephritis. Her disease relapsed after successful live-related kidney transplantation 11 years ago. She had normal parathyroid hormone and 25-hydroxyvitamin D yet high 1,25 dihydroxyvitamin D. Four weeks later, she developed severe dyspnea and hypoxia with a reticulonodular pattern on chest computed tomography. Bacteriological and serological tests were negative for pathogens. However, bronchoalveolar lavage established the diagnosis of Pneumocystis jirovi...
Source: Saudi Journal of Kidney Diseases and Transplantation - Category: Urology & Nephrology Authors: Tags: Saudi J Kidney Dis Transpl Source Type: research
​BY ANDRZEJ KIELTYKA, PA; PARDEEP THANDI, MD; &ANUMEHA SINGH, MDA 56-year-old man presented to the emergency department with shortness of breath for one month and pleural effusions on an outpatient chest x-ray. He had been taking adalimumab, methotrexate, and steroids for arthritis and Sjogren's syndrome.A right pleural effusion in a patient with nephrotic syndrome.His monoclonal gammopathy of undetermined significance (MGUS) was monitored annually, but no medical intervention beyond surveillance was required. He had excessive thirst but normal urine output. He noted face and hand swelling in the morning that gave wa...
Source: The Case Files - Category: Emergency Medicine Tags: Blog Posts Source Type: research
We report of a patient who presented with enteritis as manifestation of new-onset SLE during the first trimester of pregnancy. Patients concerns: The 23-year nulliparous patient was admitted to a district hospital with abdominal pain, nausea, vomiting and bloody diarrhea at a gestational age (GA) of 10 weeks. Her symptoms improved with symptomatic treatment and she was discharged a few days later. At 15 weeks’ of gestation she was readmitted. Her lab results revealed mild anemia and thrombocytopenia. Ascites, renal failure and proteinuria developed. An infectious cause was suspected, but stool samples and urine cu...
Source: Medicine - Category: Internal Medicine Tags: Research Article: Clinical Case Report Source Type: research
SummaryBased on their immunomodulatory properties, high‐dose intravenous immunoglobulins (IVIGs) are successfully used in the treatment of various dermatological autoimmune diseases, in particular pemphigus vulgaris and dermatomyositis. In autoimmune bullous diseases, IVIGs can be used in an adjuvant setting (second‐ or third‐line therapy) once combined immunosuppressive regimens have failed. In dermatomyositis, IVIGs may already be employed as an adjuvant second‐line therapy after failure of corticosteroid monotherapy. In scleromyxedema, IVIGs may be considered as first‐line treatment, given the lack of effectiv...
Source: JDDG - Category: Dermatology Authors: Tags: CME Article Source Type: research
Conclusion The rare association of severe or catastrophic APS with cryoglobulinemia in patients should be considered by physicians who treat patients with multi-organ ischemia or necrosis.
Source: Revista Brasileira de Reumatologia - Category: Rheumatology Source Type: research
Conclusion The rare association of severe or catastrophic APS with cryoglobulinemia in patients should be considered by physicians who treat patients with multi-organ ischemia or necrosis.
Source: Revista Brasileira de Reumatologia - Category: Rheumatology Source Type: research
Conclusion: DRESS syndrome is a rare but potentially life-threatening condition with an estimated mortality rate of 10 percent. Suspicion must be high because it may present as a spectrum of nonspecific clinical and laboratory findings.Tags: rash, tox cave, DRESS, DRESS syndrome, RegiSCAR, hepatitis, myocarditis, myositisPublished: 8/7/2014 2:50:00 PM
Source: The Tox Cave - Category: Emergency Medicine Tags: Blog Posts Source Type: blogs
More News: Corticosteroid Therapy | Lupus | Orthopaedics | Renal Failure